MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient had a redo double lumen tpn catheter implanted.The patient returned at an unspecified time following initial implant for a catheter exchange due to a hole found in the line.The physician exchanged the catheter and observed a similar hole on the replacement device (1820334-2017-01266).There are no reported adverse patient consequences related to this event.No unintended section of the device remained within the patient's body.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications, and a visual inspection and functional evaluation of the returned unused device was conducted during the investigation.The inspection of the returned device confirmed that there were no leaks in either the small or the large lumen of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6597760
Report Number1820334-2017-01283
Device Sequence Number13606430
Product Code FOZ
UDI-Device Identifier00827002294646
UDI-Public(01)00827002294646(17)200214(10)7432980
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-9.0D-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/16/2017
Patient Sequence Number1